Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Brownsville, TX

June 27, 2007Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 27, 2007, 9:56 PM CDT for Jim Hogg County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 9:56 PM CDT (02:56 UTC)
Expired
Jun 27, 2007, 10:45 PM CDT
In force
49 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 136 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 280256
SVRBRO
TXC247-280345-
/O.NEW.KBRO.SV.W.0045.070628T0256Z-070628T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
956 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1045 PM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL JIM HOGG COUNTY...OR ABOUT 19 MILES SOUTH OF
  HEBBRONVILLE...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL JIM HOGG COUNTY AT 1010 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2706 9883 2693 9871 2706 9848 2724 9854
      2733 9860

$$

KL
2 follow-up statements
000 
WWUS54 KBRO 280331
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1031 PM CDT WED JUN 27 2007

TXC247-280345-
/O.CON.KBRO.SV.W.0045.000000T0000Z-070628T0345Z/
JIM HOGG TX-
1031 PM CDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN JIM HOGG COUNTY...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER NORTHEASTERN JIM HOGG COUNTY...OR ABOUT 11 MILES 
SOUTHEAST OF HEBBRONVILLE...MOVING NORTHEAST AT 10 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2706 9883 2693 9871 2706 9848 2724 9854
      2733 9860

$$

KL
000 
WWUS54 KBRO 280343
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1043 PM CDT WED JUN 27 2007

TXC247-280353-
/O.EXP.KBRO.SV.W.0045.000000T0000Z-070628T0345Z/
JIM HOGG TX-
1043 PM CDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JIM HOGG COUNTY
EXPIRES AT 1045 PM CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 1045 PM 
CDT.

LAT...LON 2706 9883 2693 9871 2706 9848 2724 9854
      2733 9860

$$

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:11 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 27, 9:11 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
911 PM CDT WED JUN 27 2007

.DISCUSSION...ISSUED UPDATE TO ACCOUNT FOR CONVECTION AROUND JIM
HOGG AND STARR COUNTIES. THIS DEVELOPMENT IS DUE IN PART TO LEFT
OVER OUTFLOW BOUNDARY FROM SIGNIFICANT CONVECTION TO OUR NORTH
FROM EARLIER TODAY. NEARLY STATIONARY THUNDERSTORMS ARE CONTINUING
TO PRODUCE SIGNIFICANT RAINS OVER THESE COUNTIES AND WE WILL
CONTINUE TO MONITOR CLOSELY.

OTHER INHERITED FORECAST TRENDS APPEAR REASONABLE BASED ON LATEST
MODEL FORECAST DATA. SUFFICIENT MOISTURE WILL REMAIN IN PLACE TO
SUPPORT ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE
WESTERN ZONES TOMORROW WITH DRIER CONDITIONS TOWARD THE COAST. AN
INCREASE IN SHOWER AND THUNDERSTORM DEVELOPMENT IS LIKELY LATER IN
THE WEEK AND DURING THE WEEKEND AS THE STUBBORN MID LEVEL LOW
GRADUALLY MOVES SOUTHWESTWARD TOWARD OUR AREA AROUND THE BUILDING
HIGH PRESSURE RIDGE. THIS IN COMBINATION WITH INCREASING TROPICAL
MOISTURE SUPPORTS THE INHERITED FORECAST TREND.

&&

.MARINE...AT 8PM BUOY 42020 REPORTED SOUTHEAST WINDS AT 16 GUSTING
TO 19 KNOTS AND SEAS NEAR 4 FEET.  WINDS ARE EXPECTED TO DECREASE
OVER THE MARINE AREAS TONIGHT AS THE PRESSURE GRADIENT RELAXES OVER
THE AREA.  GENERALLY LIGHT TO MODERATE SOUTHEAST WINDS WILL CONTINUE
OVER THE MARINE AREAS FOR THE NEXT SEVERAL DAYS WITH SEAS SUBSIDING
TO AROUND 2 TO 3 FEET.  THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS
WILL BE ON THE INCREASE TOWARD THE END OF THE WEEK.

&&

.AVIATION...BREEZY CONDITIONS WILL CONTINUE THIS EVENING WITH
LIGHTER WINDS LATER TONIGHT.  CONDITIONS ARE EXPECTED TO BE
GENERALLY VFR OVERNIGHT WITH POSSIBLE MVFR CEILINGS AROUND SUNRISE.
A WEAKENING PRESSURE GRADIENT WILL LEAD TO LIGHTER WINDS ON THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 152 PM CDT WED JUN 27 2007/

DISCUSSION...PERSISTENT UPPER LEVEL TROUGHING ACROSS CTL TX
REMAINS THE MAIN WX FEATURE INTO NEXT WEEK. NAM INITIALIZED
CONVECTION OVER CTL TX SLIGHTLY BETTER SO WILL LEAN TOWARDS NAM
AND BLEND TOWARDS GFS OVER THE WEEKEND. UPPER LEVEL RIDGE
BUILDING INTO THE WEST IS FCST TO BUILD OVER THE UPPER LOW
SHIFTING THIS FEATURE TO THE SW AS RIDGE FORCES ITS WAY INTO THE
REGION. LATEST GUIDANCE DEPICTS THE UPPER LOW WILL BE IN A MORE
FAVORABLE LOCATION BY THIS WEEKEND TO AID IN CONVECTIVE
DEVELOPMENT. THIS COULD LEAD TO A FAIRLY WET SCENARIO AS A
TROPICAL WAVE CURRENTLY OVER WRN CUBA IS FCST TO APPROACH THE
REGION DURING THE WEEKEND. FCST SOUNDINGS DEPICT PWS AT OR OVER 2
INCHES THROUGH MON AS THIS TROPICAL AIRMASS ADVECTS INTO THE
REGION. WILL TREND BELOW MEXMOS GUIDANCE FOR TEMPS AND POPS IN THE
LONG RANGE AS CONFIDENCE REMAINS LOW AS MODELS CONTINUE TO HAVE
PROBLEMS RESOLVING MOVEMENT OF THE UPPER LOW.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ130-132-135 THROUGH 02Z
THURSDAY.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...52
MESO/AVIATION/MARINE...68
Hazardous weather outlook, Jun 27, 8:39 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 PM CDT WED JUN 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
839 PM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE WESTERN
COUNTIES OF DEEP SOUTH TEXAS THIS EVENING. HEAVY RAINFALL AND SLOW
STORM MOVEMENT WILL CREATE A POSSIBILITY FOR FLASH FLOODING IN THESE
AREAS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE
THROUGH EARLY THIS EVENING DUE TO THE WINDS. THERE IS A MODERATE
RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP
SOUTH TEXAS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LERMAN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:33 PM CDTFlash Flood WarningBROJim Hogg, Starr117 min
Jun 27, 9:19 PM CDTSevere Thunderstorm WarningBROJim Hogg41 min
Jun 27, 9:21 PM CDTSevere Thunderstorm WarningBROStarr39 min
Jun 27, 9:58 PM CDTFlash Flood WarningBROJim Hogg47 min
Jun 28, 5:14 PM CDTFlash Flood WarningBROBrooks, Jim Hogg2 hr
Jun 28, 6:09 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.